Karakalpak Scientific Journal


The present paper is devoted to study of local and 2-local derivations on octonion algebras. We shall give a general form of local derivations on the real octonion algebra \[{\mathbb{O}_\mathbb{R}}.\] This description implies that the space of all local derivations on \[{\mathbb{O}_\mathbb{R}}\] when equipped with Lie bracket is isomorphic to the Lie algebra \[\mathfrak{s}{\mathfrak{o}_7}(\mathbb{R})\] of all real skew-symmetric \[7 \times 7\]-matrices. We also consider \[2\]-local derivations on an octonion algebra \[{\mathbb{O}_\mathbb{F}}\] over an algebraically closed field \[\mathbb{F}\] of the characteristic zero and prove that every \[2\]-local derivation on \[{\mathbb{O}_\mathbb{F}}\] is a derivation. Further, we apply these results to similar problems for the simple \[7\]-dimensional Malcev algebra. As a corollary we obtain that the real octonion algebra \[{\mathbb{O}_\mathbb{R}}\] and Malcev algebra \[{M_7}(\mathbb{R})\] are simple non associative algebras which admit pure local derivations, that is, local derivations which are not derivation.

First Page


Last Page



1. Sh. A. Ayupov, K. K. Kudaybergenov, 2-local derivation on von Neumann algebras. Positivity, 19 (2015), 445-455.

2. Sh. A. Ayupov, K. K. Kudaybergenov, A. M. Peralta, A survey on local and 2-local derivations on -algebras and von Neumann algebras, in Topics in Functional Analysis and Algebra, Contemporary Mathematics AMS, 672 (2016) 73-126.

3. B.E. Johnson, Local derivations on -algebras are derivations, Transactions of the American Mathematical Society. 353 (2001), 313–325.

4. R.V. Kadison, Local derivations, J. Algebra, 130 (1990) 494-509.

5. D. R. Larson, A. R. Sourour, Local derivations and local automorphisms of , Proc. Sympos. Pure Math. 51 (1990) 187-194.

6. A.I. Malcev, Analytic loops, Mat. Sb. 36 (78) (1955) 569–575.

7. A. Sagle, Malcev algebras, Trans. Amer. Math. Soc. 101 (1961), 426-458.

8. P. Šemrl, Local automorphisms and derivations on Proc. Amer. Math. Soc., 125 (1997) 2677-2680.

9. T.A. Springer, F.D. Veldkamp, Octonions, Jordan algebras and exceptional groups. Springer Monographs in Mathematics. Springer-Verlag, Berlin, 2000. viii+208 pp.



To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.